A Caltech Library Service

On the mathematical theory of globally optimal planned economic systems

Hua, Loo-Keng (1984) On the mathematical theory of globally optimal planned economic systems. Proceedings of the National Academy of Sciences of the United States of America, 81 (20). pp. 6549-6553. ISSN 0027-8424. PMCID PMC391963. doi:10.1073/pnas.81.20.6549.

PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


Applying a theorem of non-negative matrix to an economic system, we obtain the rate of growth of the system and the ratio between the sectors of production. Accordingly, we establish a positive eigenvector method for planning economics.

Item Type:Article
Related URLs:
URLURL TypeDescription CentralArticle
Additional Information:© 1984 by the National Academy of Sciences. Contributed by Loo-Keng Hua, May 4, 1984. I am indebted to Mr. Dingyi Pei for his assistance from the beginning of preparing the paper to the present. This manuscript was prepared during the 1960s and lost during the 1970s. It was redone during the 1980s. Several brief notes written in Chinese were submitted to Kexue Tongbao of the Academia Sinica in September 1983. The present article, which is more systematic and improved, was completed while L.-K.H. was a Fairchild Scholar at the California Institute of Technology (Pasadena). The publication costs of this article were defrayed in part by page charge payment. This article must therefore be hereby marked "advertisement" in accordance with 18 U.S.C. §1734 solely to indicate this fact.
Funding AgencyGrant Number
Sherman Fairchild FoundationUNSPECIFIED
Issue or Number:20
PubMed Central ID:PMC391963
Record Number:CaltechAUTHORS:HUApnas84
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:7730
Deposited By: Tony Diaz
Deposited On:31 Jul 2007
Last Modified:08 Nov 2021 20:45

Repository Staff Only: item control page